MAUDE Adverse Event Report: CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48004010X
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, after dilation of the 4mm 10cm saber balloon, it failed to retract.There was no reported injury to the patient.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, after dilation of the 4mm 10cm saber balloon, it failed to retract.There was no reported injury to the patient.Additional information and device return was requested; however, both were not obtained after multiple attempts made.The product was not returned for analysis.A product history record (phr) review of lot 82239700 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon deflation difficulty¿ could not be confirmed as the device was not returned for analysis.The exact cause of the reported events cannot be determined.Based on the events reported the balloon was being used for pre-dilation of a chronically occluded lesion.It is likely damage to the balloon material occurred upon inflation or during the attempt to cross the cto lesion.However, without the return of the device for analysis, it is difficult to draw a clinical conclusion between the device and the event reported.According to the warnings in the safety information in the instructions for use, ¿flush all devices entering the vascular system with sterile heparinized saline or similar isotonic solution.Prior to use, ensure all devices have been flushed and air is removed from the system according to standard medical practice.Failure to do so could result in air entering the vascular system.Prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Deflate the balloon by pulling vacuum on the inflation syringe or inflation device.Apply negative pressures to the balloon for about 30 - 85 seconds until the balloon is deflated.Remove the vacuum (do not apply pressure) and carefully withdraw and remove the catheter.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.H3 other text: device not returned.
 
Event or Problem Description
As reported, after dilation of the 4mm 10cm saber balloon, it failed to retract.There was no reported injury to the patient.Additional information and device return was requested; however, both were not obtained after multiple attempts made.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, after dilation of the 4mm 10cm saber balloon, it failed to retract.There was no reported injury to the patient.Additional information was requested; however, the information was not obtained after multiple attempts made.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
As reported, after dilation of the 4mm 10cm saber percutaneous transluminal angioplasty balloon, it failed to retract.There was no reported injury to the patient.Additional information was requested; however, the information was not obtained after multiple attempts made.The product was returned for analysis.A non-sterile saber 4mm10cm 150 was received coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.The unit was thoroughly inspected observing that it does not present any damages or anomalies.The balloon was received deflated.Per functional analysis, a syringe was attached to the inflation lumen and positive pressure was applied with no anomalies or defects noted to the balloon.Deflation was then executed, and the balloon was completely deflated to its original state.Insertion/withdrawal testing was performed by insertion of the corresponding guidewire, and no issues were observed during the pass through of the wire.A product history record (phr) review of lot 82239700 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon deflation difficulty¿ was not confirmed through analysis of the returned device.The exact cause cannot be determined.The device passed functional analysis as the balloon was inflated/deflated with no burst or leaks noted and without any issues noted to the balloon.Additionally, the contrast/saline ratio was not provided which can affect inflation/deflation times and is listed in the ifu for reference.Therefore, based on the information available, it is difficult to draw a clinical conclusion between the device and the event reported by the customer as no anomalies for inflation/deflation were noted to the device during functional testing.According to the safety information of the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon if resistance is felt upon removal, then the balloon, guidewire and the sheath should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key16487354
Report Number9616099-2023-06303
Device Sequence Number17832244
Product Code LIT
UDI-Device Identifier20705032069479
UDI-Public(01)20705032069479(17)250131(10)82239700
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model Number48004010X
Device Catalogue Number48004010X
Device Lot Number82239700
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2023
Supplement Date Received by Manufacturer03/15/2023
04/25/2023
08/23/2023
Initial Report FDA Received Date03/06/2023
Supplement Report FDA Received Date04/10/2023
05/22/2023
09/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexMale